Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

How to apply covate lotion ?

hello, i am 20 year old boy. i have alopecia . doctor has prescribed me covate lotion. plz tell me should i apply it on whole scalp or the affected area. doctor has said i will become bald later on because my problem is aggravating
Asked On : Mon, 30 Jan 2012
Answers:  2 Views:  285
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello Preet;
Welcome to HealthcareMagic
Alopecia is medical condition where in there is complete loss of hair partial and some times total.Usually the hair loss is in spots or patches and it is also called bald spots.The hair loss may be in single place or there can be multiple patches.Alopecia is a auto-immune disease meaning the body it self destroys its own cells by attacking the hair follicle and thus suppresses or stops new hair growth.Since it is auto immune there is limited amount of treatment available and so mainly used medicines are steroids;and some times topical immunotherapy;and even medicines like minoxidil which help regrow hair are used once there is response to the treatment.Presently the lotion your doctor has given is probably a steroid for the treatment so apply it as advised by the doctor.Also if you feel there is no response or the disease increases then please consult a Dermatologist (skin specialist(just in case you are presently not consulting a specialist right now).But if you are under treatment of a skin specialist then you have to be patient as the treatment will take time and the response is slow.Normally in many cases the hair grows back in few months or even a year so you will have to wait.Till then just follow the medications as advised;eat healthy diet;try to have proper sleep;relax and try to reduce any mental or physical stress if you have.
Take care.
Answered: Mon, 30 Jan 2012
I find this answer helpful
Dermatologist Dr. Puvvula Kishore Kumar's  Response
Hi...dear Preeti.,
Thanks for choosing HCM..,
ALOPECIA.... is an acquired skin disease that can...,
affect all hair-bearing skin and....,
is characterized by localized areas of non-scarring hair loss.....,
Alopecia areata, as a rule, is rarely associated...,
with any other external or internal medical problems....,
Most often these bald areas regrow their hair spontaneously......,
alopecia...caused by an abnormality in the immune system.....,
This particular abnormality leads to autoimmunity....,
a misguided immune system that tends to attack its own body....,
It may be associated with other autoimmune conditions...,
such as allergic disorders, thyroid disease, vitiligo, lupus, rheumatoid arthritis, and ulcerative colitis....So exclude it.,
1) Mild steroid creams application on affected areas..,
2) Steroid injections....Intralesional therapy..will give very good result..,
3) creams, and shampoos (such as clobetasol [Clobex] or fluocinonide [Lidex]) for the scalp have been used for many years...,
4) Islands of hair loss will give quick result....,
But diffuse variety will take more time.....ok...good luck..,
Answered: Tue, 31 Jan 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor